Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

How much valium at 20 mg/day for 2 weeks affects the amount of seminal fluid, quality and thickness of sperm?

User rating for this question
Excellent
Answered by

General & Family Physician
Practicing since : 2009
Answered : 9378 Questions
Question
hi i was wondering how much valium at about 20 mg/day for 2 weeks at least affects the amount of seminal fluid and quality, thickness of sperm etc?
so roughtly % wise how much decrease?
Posted Sat, 9 Nov 2013 in Medicines and Side Effects
 
 
Answered by Dr. Shoaib Khan 47 minutes later
Brief Answer:
Only one study reported approximate percentage

Detailed Answer:
Hello sir and welcome.

Thank you for writing in.

Documented studies report a mutation in the sperm (called aneuploidy) seen in both human and animal subjects administered a minimum dose of valium (i.e. 10 mg/day), but not a decrease in the quantity of the semen sample at all. So, in simply terms only the quality of the semen sample was affected.

Only one documented study has reported a reduction approximately ranging from 5-20 % in quality of the semen sample of both human and animal subjects, which was again restored within 10-20 days after discontinuation of the medication. This number was not backed up by any future studies though.

I hope this information helps to clear your query. Please feel free to write back to me for any further assistance, I would be more than happy to help you.

Best wishes.
Above answer was peer-reviewed by
 
Follow-up: How much valium at 20 mg/day for 2 weeks affects the amount of seminal fluid, quality and thickness of sperm? 12 hours later
hi
but how about libido and ability to get an erection surely using 10-20mg several weeks in a row would not help the situation would you agree, is there anything i can use to combat this besides viagra or better still cialis. what is a good substitute to detox from val as i find a good sleep will help with seroquel but as my mood either lifts or drops i feel like just 1 val will help which leads to another. i dont like anti-depressants. i guess the only way to stop is to do it hard for a few days? or ... any suggestions for a nice come down?
yours sincerely
XXXXX
 
 
Answered by Dr. Shoaib Khan 1 hour later
Brief Answer:
Best to discontinue the drug sir

Detailed Answer:
Hello once again sir.

Libido with the usw of valium is said to either increase or decrease, both states have been reported and documented.

Any and all medication that you would use to combat the side effects on your libido caused by valium would have other long-term side effects, which again and not too healthy.

I would agree with you regarding taking it hard and trying tk discontinue the medication sir. It is best to avoid this, as the long-term side effects of this medication can be quite damaging.

There are no drugs to reduce the excretion of valium from your system as such, but it all has to do with normal excretion from your system. For this increase your fluid intake. I would not want to prescribe medication to increase the excretion of fluids from your body. It is best to let it be natural.

Hope this information helps you XXXXXXX Please keep in touch and feel free to write back to me for any further clarifications sir, I would be more than happy to help.

Warm regards.
Above answer was peer-reviewed by
 
Follow-up: How much valium at 20 mg/day for 2 weeks affects the amount of seminal fluid, quality and thickness of sperm? 1 hour later
hi
sorry one more question, what about yr testosterone levels are they affected by valium and other benzodiazapines, i guess its a medication that can be beneficial in short term but tolerance levels rise quickly if you have been using it for some time.
i appreciate yr recommendation of the problems that can occur with long term use, especially if you dont look after yrself
regards and thanks
XXXXX
 
 
Answered by Dr. Shoaib Khan 12 minutes later
Brief Answer:
Not significantly affected, but yes

Detailed Answer:
Hello once again XXXXXXX

It is completely my pleasure to be of assistance. Well testosterone levels are not seen to drop to a level significant enough to report. And so there are no documentations on the same. But there is surely a drop by at least a small amount.

Yes sir, it is beneficial when used for short time. But the longer you use it, the more dependant you get on it and the more your body is exposed to its long-term side effects. I appreciate your understanding and wish you lots of luck and a beautiful life ahead.

Please feel free to write back to me for any further clarifications, I am always available to help.

God bless.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor